Called the Doctor

Contacted the Neurologist’s Office to find out the information about changing medications. The office called me back and told me to come in to get a blood test. This test is going to find out how the current medication levels are. I informed them that I’ve been raising/lowering my own medications (DO NOT do this) to get myself feeling better and more comfortable.

Anyway, I’m feeling better now and the blood test came out “fine”. The office told me to just stay where I’m at with my medication. Just only do what needs to be done to stay alive (maybe not THOSE words) and DO NOT change any more medication levels. If I have problems, then give them a call.

My next appointment is later in January.

At this point in time, I’m feeling somewhat better than days before (in my head). My right arm/hand isn’t any better. Still shakes like crazy. Ugh…

Where I’m at…

Ok.

So, I’m going through this medication change and it’s “not quite” what I wanted. Taking awhile, and it was… well… a mistake.

Here’s the ordeal: Originally, I was going forth with getting on a new medication BEFORE reducing and getting off the old. I know this a strange way of changing meds, but this is how I’ve done it for seizure medication for decades. I have not been off of all my meds before getting the replacement.

Anyhow, this process has turned to be difficult this time. It’s just a lot of medication to be on. So, the process of getting off Depakote ER and onto a larger amount of Lamotrigine is quite the process. Here’s what I can say…

“With me being on such a high dosage of Depakote ER for as long as I have, reducing it heavily is outstanding.”

…or something like that. I’ve been too afraid to get completely off Depakote ER based upon the fact that I also take this for the additional reason of my mood. I have read that the least amount taken for this mood is extremely lower than the amounts that I have ever taken. Okay… The additional side-effects of this Depakote ER (that I’ve had it for 10 years) is: dramatic feelings & increased tremor. There are other side-effects, but these have affected me the most (in my opinion).

Right now, I’m taking MUCH less of the Depakote ER than ever before. Oh, man… I feeling ~so~ much better. This was not an easy task. The dramatic feelings I have are being controlled by the Depakote ER., This is the reason for my feeling to not get completely off. Ugh…

Okay… the dosage of Lamictal I have been taking for years has been okay. But I HAVE taken a higher dosage of it and it has has caused me to have REAL problems of uncontrollable twitching of my eye bulbs. WOAH!
This is the day when that happened…

SO… what is next? Well… I need to contact my Neurologist again soon and see what we can do with all these medications.

Well, I got off that one…

This Briviact medication that I recently started, I chose to stop. The choices towards this are based (mainly) on the price. Medicare does not cover the price of this very much. Too new for it to be recognized as a medication I need for seizures? Probably. Medications, especially seizure ones, can be prescribed to people for other reasons.

I was also given the chance to have it at an extremely lower price… as a “tester”. OK…. that wouldn’t be too bad. But then I learned that this “testing” only lasts for two years. I would only pay the lower price until the two years are over with. Uhhhhh… I’ll pass. Hate to say it, but I only want to change to this one if I can take it for a hopefully a longer amount of time.

The other reason…. It is too tiny of a pill to believe (my opinion) that there will not be any problems with anything. It expected to work completely without a doubt. To me, I honestly think that I have taken SO MANY different pills in my life for seizures, but not this tiny.

Now, this Depakote ER that I still take is still working. I hate some of the side-effects that I’ve had for (about) a decade, but still it still works for controlling seizures.

Lets go a bit further with what we have today. So, I got onto the new Briviact easily within a couple days. That was easy. Next, I would need to get off the Depakote ER. That would need to take several weeks to finish this. I was down to “half as much” of the Depakote ER, before choosing to not go with Briviact. Getting off (or back on) a Depakote ER pill takes time. I’ve done this so many times in my life, too.

What have I done with this Depakote ER, that I should (maybe) be getting back on?? I’ve made this decision to NOT go back up on the Depakote ER. I’ll just (for now) not go down any further.

So! Where are we now? I have another Neurologist appointment soon. The two of us will discuss the NEXT medication to do, and give that one a try.

This New Med

I’m not entirely happy with this new BRIVIACT that I started taking. ONE reason is the price. Holy Crap! This expensive (tiny) pill is one that I take twice a day.

I can’t recognize if this tiny new pill is actually helping as good (or better) than the Depakote ER. I haven’t had any new daytime seizures while on the Briviact. I don’t know if I’ve had any seizures at night, while sleeping. Right now… I’m taking the full-amount of Briviact and I’m only half-way through getting off the Depakote ER. Still working through this LONG process of getting off Depakote ER. Thankfully, I chose to not be in any hurry.

So far… I’ve had the serious thought of just staying on only half Depakote ER (where I’m at right now), and completely dropping the EXPENSIVE Briviact. We’ll see how all this goes. I’ll let you know. Need to talk with my New Neurologist first before completely going this way.

I want to hear about any other medical choices.

I am feeling better being on only half the Depakote ER. I sure can talk better now.

Neurologist Visit.

I saw my new Neurologist yesterday. With all this COVID-19, I didn’t do the medication change several months ago. But now… I have decided (after “understanding” this COVID-19) to start a medication-change again. I’ll start this in a couple days (this weekend). I’ll have to see how all this is working afterwards. Any of these new meds have all-new side effects and everything changes for me. I’m getting OFF the Depakote ER that causes the increased tremor and inability to speak all the words that I’m thinking of.

So… What is the new one?

BRIVIACT

After looking this up, I see the main side-effects are… 

Drowsy (just like all the others I have ever taken) 
Dizziness (just like all the others I have ever taken)
Loss of balance or coordination (just like all the others I have ever taken)
…and a few other things. (nothing new) 

One pill in the morning and one pill at night. Then I have to go through the whole process of getting off an old one. I’m not getting off ALL of them. Just changing the Depakote ER.

As long as my entire speaking comes back, the extreme tremor is lost and seizures are controlled, this will work just fine.